Drug-induced movement disorder and confusion associated with duloxetine
A 60-year-old woman with major depressive disorder, developed high blood pressure, confusion and dyskinesias of face, neck and jaw, following an increase in her dose of duloxetine. Routine blood tests including toxic, infective and metabolic workup were unremarkable. Cerebrospinal fluid analysis and electroencephalogram were also normal. MRI brain showed bilaterally symmetrical diffusion-restricted areas in deep cerebral white matter. Duloxetine was held on suspicion of drug adverse effect. She had complete resolution of symptoms within 48 hours and resolution of MRI brain changes over 6 weeks. Serotonin norepinephrine reuptake inhibitors such as duloxetine may have the potential to cause drug-induced movement disorders, confusion and high blood pressure and should be used cautiously especially in elderly.
Publication ( Name of Journal)
BMJ case reports.
Siddiqui., S. H.,
Memon, N. A.,
(2018). Drug-induced movement disorder and confusion associated with duloxetine. BMJ case reports..
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_med_neurol/123